Alert archive / New York / Winter Storm Warnings in 2010
Winter Storm Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm warning at Feb 10, 2010, 10:08 AM EST for Chautauqua County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2010, 10:08 AM EST (15:08 UTC)
- Expired
- Feb 10, 2010, 3:03 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WWUS41 KBUF 101508 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 AM EST WED FEB 10 2010 ...OCCASIONAL SNOW WILL CONTINUE TODAY ACROSS WESTERN NEW YORK... .LOW PRESSURE OFF THE DELAWARE COAST WILL RAPIDLY DEEPEN AND MOVE TO A POSITION SOUTHEAST OF LONG ISLAND BY THIS EVENING. MOISTURE ASSOCIATED WITH THIS LOW WILL CONTINUE TO PRODUCE OCCASIONAL SNOW ACROSS WESTERN NEW YORK THROUGH THIS AFTERNOON...BEFORE WINDING DOWN THIS EVENING. THE GREATEST ACCUMULATIONS ARE EXPECTED TO FALL SOUTH OF THE NEW YORK STATE THRUWAY WITH STORM TOTALS OF 3 TO 6 INCHES WILL BE LIKELY BY EARLY THIS EVENING. AMOUNTS WILL DECREASE TOWARDS THE LAKE ONTARIO SHORE WHERE TOTALS OF 1 TO 3 INCHES ARE EXPECTED. THE HEAVIEST SNOW WILL FALL OVER PORTIONS OF THE WESTERN SOUTHERN TIER WHERE SNOWFALL TOTALS OF 5 TO 10 INCHES ARE POSSIBLE BY EARLY EVENING...WITH THE GREATEST AMOUNTS EXPECTED ACROSS THE HIGHER TERRAIN OF CHAUTAUQUA COUNTY. NYZ010-011-101615- /O.CAN.KBUF.WW.Y.0009.000000T0000Z-100211T0000Z/ NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA 1008 AM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE ADDITIONAL LIGHT SNOW WILL ACCUMULATE ANOTHER INCH OR TWO THE REMAINDER OF THE DAY AND LEAD TO CONTINUED SLICK SPOTS ON UNTREATED ROADWAYS...THE POSSIBILITY OF SIGNIFICANT ADDITIONAL ACCUMULATIONS HAS ENDED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NYZ019-102300- /O.UPG.KBUF.WW.Y.0009.000000T0000Z-100211T0000Z/ /O.NEW.KBUF.WS.W.0001.100210T1508Z-100211T0000Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 1008 AM EST WED FEB 10 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. OCCASIONAL SNOW WILL CONTINUE TO PRODUCE SLIPPERY TRAVEL ACROSS CHAUTAUQUA COUNTY THROUGH EARLY THIS EVENING. WHILE SNOWFALL RATES WILL GENERALLY BE LESS THAN AN INCH PER HOUR...THE PERSISTENT NATURE OF THE SNOW WILL ALLOW FOR MODERATE SNOW ACCUMULATIONS TO CONTINUE. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES THE REST OF TODAY. THIS WILL BRING STORM TOTAL ACCUMULATIONS INTO THE 5 TO 10 INCH RANGE...WITH THE GREATEST AMOUNTS EXPECTED ACROSS THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ020-021-102300- /O.CON.KBUF.WW.Y.0009.000000T0000Z-100211T0000Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 1008 AM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. OCCASIONAL SNOW WILL CONTINUE TO PRODUCE SLIPPERY TRAVEL ACROSS CATTARAUGUS AND ALLEGANY COUNTIES THROUGH EARLY THIS EVENING. WHILE SNOWFALL RATES WILL GENERALLY BE LESS THAN AN INCH PER HOUR...THE PERSISTENT NATURE OF THE SNOW WILL ALLOW FOR MODERATE SNOW ACCUMULATIONS TO CONTINUE. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES THE REST OF THE DAY. THIS WILL BRING STORM TOTAL ACCUMULATIONS INTO THE 4 TO 8 INCH RANGE...WITH THE GREATEST AMOUNTS EXPECTED ACROSS THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ012>014-085-102300- /O.CON.KBUF.WW.Y.0009.000000T0000Z-100211T0000Z/ WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA... ORCHARD PARK...SPRINGVILLE 1008 AM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. OCCASIONAL SNOW WILL CONTINUE TO PRODUCE SLIPPERY TRAVEL ACROSS WESTERN NEW YORK THROUGH EARLY THIS EVENING. WHILE SNOWFALL RATES WILL BE GENERALLY LESS THAN AN INCH PER HOUR...THE PERSISTENT NATURE OF THE SNOW WILL ALLOW FOR MODERATE SNOW ACCUMULATIONS. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES THE REST OF THE DAY...WITH THE HIGHEST AMOUNTS ACROSS THE HIGHER TERRAIN. THIS WILL BRING STORM TOTAL ACCUMULATIONS INTO THE 3 TO 6 INCH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ JJR
1 follow-up statement
383 WWUS41 KBUF 102003 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 303 PM EST WED FEB 10 2010 NYZ019-102115- /O.CAN.KBUF.WS.W.0001.000000T0000Z-100211T0000Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 303 PM EST WED FEB 10 2010 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. WHILE ADDITIONAL LIGHT SNOW WILL ACCUMULATE ANOTHER INCH OR TWO THROUGH EARLY THIS EVENING...THE POSSIBILITY OF SIGNIFICANT ADDITIONAL ACCUMULATIONS HAS ENDED. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ NYZ012>014-020-021-085-102115- /O.CAN.KBUF.WW.Y.0009.000000T0000Z-100211T0000Z/ WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA... OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 303 PM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE ADDITIONAL LIGHT SNOW WILL ACCUMULATE ANOTHER INCH OR SO THROUGH EARLY THIS EVENING...THE POSSIBILITY OF SIGNIFICANT ADDITIONAL ACCUMULATIONS HAS ENDED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 6:30 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 10, 6:30 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
630 AM EST WED FEB 10 2010
.SYNOPSIS...
LOW PRESSURE OFF THE COAST OF MARYLAND THIS MORNING WILL CONTINUE TO
STRENGTHEN RAPIDLY AS IT MOVES NORTHEAST TODAY TO EAST OF LONG
ISLAND BY THIS EVENING. THE STORM WILL PRODUCE ACCUMULATING SNOWS
OVER MOST OF OUR REGION BUT WE WILL DODGE ANOTHER BULLET AS THE REAL
HEAVY SNOW REMAINS TO OUR SOUTH AND EAST ACROSS THE MAJOR EASTERN
CITIES. THE STORM WILL EVENTUALLY END UP NEAR NEWFOUNDLAND BY FRIDAY
AND THEN DRIFT BACK TO THE WEST OVER THE CANADIAN MARITIMES OVER THE
WEEKEND. THIS WILL KEEP US COLDER THAN NORMAL WITH A NORTHWEST FLOW
DRAWING IN AIR FROM THE HUDSON BAY AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
MOISTURE CHANNEL IMAGERY SHOWING A WELL DEFINED MID LEVEL CLOSED LOW
OVER SOUTH CENTRAL OHIO AT 08Z WITH AN IMPRESSIVE EXTENSION OF THE
SUB-TROPICAL UPPER LEVEL JET WRAPPING NORTHWARD UP THE GULF STREAM
TO THE EAST OF THE CLOSED LOW. AT THE SURFACE...08Z SURFACE ANALYSIS
SHOWS A PARENT LOW CENTERED OVER NORTHWEST PENNSYLVANIA WITH
SECONDARY COASTAL CYCLOGENESIS BEGINNING TO TAKE SHAPE OFF CAPE
HATTERAS. SHORT TERM MODEL GUIDANCE CONTINUES TO BE IN GOOD
AGREEMENT WITH THE HANDLING OF THE LARGE SCALE FEATURES...WITH THE
MID LEVEL CLOSED LOW PASSING BY TO OUR SOUTH THROUGH MIDDAY TODAY.
THE PARENT LOW WILL QUICKLY FILL AND GIVING WAY TO THE COASTAL LOW
THIS MORNING AS MID LEVEL HEIGHT FALLS OVERSPREAD THE COASTAL
FRONT...WHICH WILL UNDERGO BOMBOGENESIS OVER THE NEXT 24 HOURS AS IT
DEEPENS TO 970MB OR LOWER ON ITS WAY OUT TO SEA.
LOOKING AT THE FINER SCALE DETAILS...AN INVERTED TROUGH WILL BE LEFT
BEHIND ACROSS NORTHWEST PA AND WESTERN NY THROUGH MIDDAY TODAY AS A
REMNANT OF THE PARENT SURFACE LOW. THIS SHOULD ACT TO ENHANCE
CONVERGENCE ACROSS WESTERN NY...ESPECIALLY THE WESTERN SOUTHERN TIER
THROUGH THE MORNING HOURS. REGIONAL RADAR IMAGERY SHOWS SNOW IN
POCKETS RATHER THAN A SOLID SHIELD...INDICATIVE OF A WEAKENING
SYSTEM. EXPECT THE SNOW TO BECOME MORE WIDESPREAD BY DAYBREAK AS THE
INVERTED TROUGH WORKS NORTHWARD AND A LARGER AREA OF SNOW OVER
WESTERN PA PIVOTS NORTH AHEAD OF THE MID LEVEL CLOSED LOW.
FROM MIDDAY INTO THE AFTERNOON LOW LEVEL FLOW WILL GRADUALLY BACK
FROM NORTHEAST TO NORTH WITH WRAP AROUND MOISTURE DEEPENING ACROSS
THE AREA. THIS SHOULD SET THE STAGE FOR OUR TYPICAL UPSLOPE SNOW WE
SEE ON THE BACKSIDE OF MANY SYSTEMS. EXPECT A PERIOD OF ACCUMULATING
SNOW TO WORK SOUTH FROM THE NIAGARA FRONTIER INTO THE SOUTHERN TIER
AND FINGER LAKES WITH THIS. THE BEST UPSLOPE WILL BE ACROSS THE
HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. THE LAKES ARE NO CONCERN
THROUGH THE DAY TODAY...WITH THE AIRMASS SIMPLY NOT COLD ENOUGH FOR
ANY LAKE ENHANCEMENT.
AS FAR AS AMOUNTS GO...EXPECT THE HEAVIEST SNOW TO BE FOUND ACROSS
THE HIGHER TERRAIN OF CHAUTAUQUA AND CATTARAUGUS COUNTIES DUE TO A
COMBINATION OF CLOSE PROXIMITY TO THE INVERTED TROUGH THIS MORNING
THEN UPSLOPE THIS AFTERNOON. HAVE GONE WITH MAX AMOUNTS OF AROUND 6
INCHES IN THIS AREA TODAY. AMOUNTS WILL QUICKLY DIMINISH MOVING AWAY
FROM THIS AREA...WITH 3-4 INCHES ACROSS ALLEG/SOUTHERN ERIE/WYOMING
COUNTIES WITH 2-3 INCHES IN THE BUFFALO TO BATAVIA CORRIDOR. EXPECT
AMOUNTS TO DIMINISH FURTHER ALONG THE SOUTH SHORE OF LAKE ONTARIO
WITH 1-2 INCHES ALONG THE TIER OF COUNTIES BORDERING THE LAKE. TOUGH
CALL ON POPS AND SNOW AMOUNTS EAST OF LAKE ONTARIO. IT APPEARS LOW
LEVEL DRY AIR WILL WIN OUT FOR THE MOST PART...WITH ONLY SOME
SCATTERED SNOW SHOWERS OR LIGHT SNOW MAKING IT IN AT TIMES LATER
TODAY. EXPECT ACCUMS TO ONLY BE A DUSTING TO AN INCH...WITH THE 1
INCH AMOUNTS CONFINED TO THE HIGHER TERRAIN OF THE TUG HILL.
TONIGHT THE SYNOPTIC SNOW WILL QUICKLY END FROM NORTH TO SOUTH AS
THE COASTAL LOW PULLS OUT TO SEA. THIS WILL LEAVE SOME LINGERING
WRAP AROUND MOISTURE...ENOUGH TO PRODUCE A FEW SCATTERED SNOW
SHOWERS OR FLURRIES OVERNIGHT. OUR ATTENTION THEN TURNS BACK TO THE
MESOSCALE. AIRMASS BECOMES MARGINALLY COLD ENOUGH TO SUPPORT A VERY
LIMITED LAKE RESPONSE OFF LAKE ONTARIO LATER TONIGHT WITH 850MB
TEMPS BOTTOMING OUT AROUND -10C. THIS WILL YIELD LAKE INDUCED CAPES
OF AROUND 130J/KG AND EQUILIBRIUM LEVELS AROUND 4K FEET. THE
THERMODYNAMICS ARE VERY LIMITED...BUT SIMILAR VALUES PRODUCED SOME
LIGHT SNOW EARLIER IN THE WEEK. WITH THIS IN MIND...WILL INCLUDE AN
AREA OF HIGHER POPS ALONG THE SOUTH SHORE OF LAKE ONTARIO ESPECIALLY
FROM ORLEANS TO WESTERN OSWEGO COUNTY. MAY SEE SOME SPOTTY 1-2 INCH
ACCUMULATIONS OUT OF THIS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE DEEP COASTAL LOW WILL CONTINUE TO MOVE NORTHEAST DURING THIS
PERIOD AND WIND UP NEW NEWFOUNDLAND BY FRIDAY EVENING. THE
CIRCULATION PATTERN AROUND THIS LARGE DEEP LOW WILL REACH AS FAR
WEST AS THE LOWER GREAT LAKES. IT WILL PRODUCE A NORTHWEST FLOW OF
COLDER THAN NORMAL AIR ACROSS OUR REGION.
LOOKING AT THE PROJECTED SOUNDINGS THE COLD BOUNDARY LAYER WILL BE
MOIST BUT RATHER SHALLOW WITH A SUBSIDENCE INVERSION AROUND 3
THOUSAND FEET. THERE IS NOT MUCH MOISTURE ADVERTISED IN THE CRYSTAL
GROWTH REGION. SO...IT APPEARS THAT WE WILL END UP WITH A LOT OF
CLOUD COVER BUT NOT VERY MUCH SNOW. WE WILL CARRY CHANCE
PROBABILITIES FOR MOST AREAS AND SOME LIKELIES SOUTH AND SOUTHEAST OF
LAKE ONTARIO. WE WILL KEEP QPF AND SNOW AMOUNTS VERY SMALL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THIS PERIOD WILL BE DOMINATED BY A BROAD WEST NORTHWEST FLOW ALOFT
AS HIGH PRESSURE REMAINS ANCHORED ACROSS THE OHIO VALLEY/CENTRAL
LAKES AND A DEEP LOW RETROGRADES THROUGH THE CANADIAN MARITIMES.
850 MB TEMPERATURES IN THE -10C TO -14C RANGE WE WILL BE MARGINALLY
COLD ENOUGH FOR LAKE EFFECT/UPSLOPE SNOWS. THIS FLOW REGIME WOULD
FAVOR AREAS SOUTH EAST OF THE LAKES.
ECMWF/GFS CONTINUING TO SUPPORT A CLIPPER SYSTEM WORKING THROUGH THE
AREA LATE SUNDAY THROUGH MONDAY. THIS WOULD BRING A MORE WIDESPREAD
GENERAL SNOWFALL TO THE AREA. LAKE ENHANCEMENT SOUTHEAST OF THE
LAKES IS LIKELY.
THIS FLOW REGIME SHOULD ALLOW FOR BELOW NORMAL TEMPERATURES DURING
THE PERIOD. EXPECT HIGHS IN THE UPPER TEENS TO MID 20S WITH LOWS IN
THE SINGLE DIGITS TO MID TEENS...WHICH ARE A GOOD 5 DEGREES BELOW
NORMAL FOR FOR MID FEBRUARY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
STEADY SNOW WILL CONTINUE ACROSS MOST OF WESTERN AND CENTRAL NEW
YORK THROUGH THE MORNING AND AFTERNOON HOURS. EXPECT WIDESPREAD IFR
FROM ABOUT INTERSTATE 90 SOUTHWARD...WITH THE LOWEST CONDITIONS
ACROSS THE SOUTHERN TIER. FARTHER NORTH...EXPECT MVFR WITH A FEW
PERIODS OF IFR ALONG THE SOUTH SHORE OF LAKE ONTARIO. EAST OF LAKE
ONTARIO EXPECT CONDITIONS TO REMAIN MAINLY VFR THIS MORNING BEFORE
SOME LIGHT SNOW DEVELOPS THIS AFTERNOON WITH AREAS OF MVFR.
TONIGHT THE SNOW WILL TAPER OFF FROM NORTH TO SOUTH DURING THE
EVENING WITH CONDITIONS RETURNING TO MVFR. OVERNIGHT SOME LIGHT LAKE
EFFECT SNOW IS EXPECTED TO DEVELOP ALONG THE SOUTH SHORE OF LAKE
ONTARIO...POSSIBLY IMPACTING KROC AFTER 06Z WITH PERIODS OF IFR
CONDITIONS.
OUTLOOK...
THURSDAY THROUGH SATURDAY...VFR/MVFR WITH A CHANCE OF SNOW
SHOWERS.
SUNDAY...MAINLY VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH AT LEAST THURSDAY AS
THE DEEPENING COASTAL LOW MOVING TOWARD NOVA SCOTIA CONTINUES TO
HAVE A LARGE INFLUENCE ON THE CIRCULATION PATTERN TO THE WEST OF
IT. THE PRESSURE GRADIENT WILL REMAIN TIGHT ENOUGH FOR BRISK WINDS
AND WAVE ACTION. THE NORTHWEST FLOW WILL PERSIST RIGHT INTO THE
WEEKEND AND MAY STRENGTHEN AS THE LOW RETROGRADES TO THE CANADIAN
MARITIMES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 5 PM EST THURSDAY
FOR LOZ044.
&&
SYNOPSIS...SAGE
NEAR TERM...HITCHCOCK
SHORT TERM...SAGE
LONG TERM...TMA
AVIATION...HITCHCOCK
MARINE...SAGEHazardous weather outlook, Feb 10, 5:20 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 520 AM EST WED FEB 10 2010 NYZ010>014-019>021-085-111030- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 520 AM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-111030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- 520 AM EST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. WHILE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...SNOW WILL CONTINUE ACROSS THE REGION TODAY WITH ANOTHER 1 TO 2 INCHES OF ACCUMULATION LIKELY BY THE END OF THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-111030- JEFFERSON-LEWIS- 520 AM EST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 520 AM EST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Feb 10, 6:33 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 633 AM EST WED FEB 10 2010 NYZ012-019>021-085-101400- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 633 AM EST WED FEB 10 2010 ...SNOWY COMMUTE THIS MORNING ACROSS THE SOUTHERN TIER... WIDESPREAD LIGHT SNOW WITH A FEW AREAS OF MODERATE SNOW WILL CONTINUE THROUGH THE MORNING COMMUTE. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 2 INCHES THROUGH 9 AM. THIS WILL RESULT IN SNOW COVERED AND SLIPPERY ROADS THIS MORNING. USE CAUTION AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. HITCHCOCK
Special weather statement, Feb 10, 6:38 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 638 AM EST WED FEB 10 2010 NYZ013-014-101400- LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA 638 AM EST WED FEB 10 2010 ......SNOWY COMMUTE THIS MORNING ACROSS THE WESTERN FINGER LAKES... WIDESPREAD LIGHT SNOW WITH A FEW AREAS OF MODERATE SNOW WILL CONTINUE THROUGH THE MORNING COMMUTE. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 2 INCHES THROUGH 9 AM. THIS WILL RESULT IN SNOW COVERED AND SLIPPERY ROADS THIS MORNING. USE CAUTION AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. HITCHCOCK
Special weather statement, Feb 10, 8:48 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 848 AM EST WED FEB 10 2010 NYZ012-019>021-101530- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE 848 AM EST WED FEB 10 2010 ...SNOW WILL CONTINUE THIS MORNING... WIDESPREAD LIGHT SNOW WITH A FEW AREAS OF MODERATE SNOW WILL CONTINUE THROUGH THE MORNING. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 2 INCHES THROUGH 11 AM. THIS WILL RESULT IN SNOW COVERED AND SLIPPERY ROADS THIS MORNING. USE CAUTION AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. NYZ001-002-010-011-085-101530- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...ORCHARD PARK...SPRINGVILLE 848 AM EST WED FEB 10 2010 WIDESPREAD LIGHT SNOW WILL CONTINUE THROUGH THE MORNING. EXPECT ADDITIONAL SNOWFALL AMOUNTS OF AN INCH OR LESS THROUGH 11 AM. THERE COULD ALSO BE POCKETS OF LIGHT FREEZING DRIZZLE. THE COMBINATION OF THE SNOW AND FREEZING DRIZZLE WILL RESULT IN SNOW COVERED AND SLIPPERY ROADS THIS MORNING. USE CAUTION AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. TMA
Special weather statement, Feb 10, 9:35 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 935 AM EST WED FEB 10 2010 NYZ013-014-101630- LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA 935 AM EST WED FEB 10 2010 ...SNOW WILL CONTINUE THIS MORNING... WIDESPREAD LIGHT SNOW WITH A AREAS OF MODERATE SNOW WILL CONTINUE THROUGH THE MORNING. ANTICIPATE SNOWFALL RATES TO AVERAGE AROUND A HALF INCH PER HOUR...WITH NEAR AN INCH PER HOUR RATES POSSIBLE...IN TIMES OF HEAVIER SNOWFALL. THIS WILL RESULT IN SNOW COVERED AND SLIPPERY ROADS THROUGH THE MORNING. USE CAUTION AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. TMA
Nearby
Winter Storm Warnings in New York, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.